Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2007, 4:19 PM EDT for 4 counties in Massachusetts. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 28, 2007, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:20 PM EDT | TSTM WND DMG | Natick, MA | SEVERAL TREES DOWN AND ONE HOME DAMAGED NORTH OF ROUTE 135. |
| Jul 28, 4:35 PM EDT | TSTM WND DMG | Boston, MA | TREE DOWN ON CAR. |
| Jul 28, 4:45 PM EDT | TSTM WND DMG | Malden, MA | TREES AND POWER LINES DOWN ON NEWTON STREET |
| Jul 28, 4:45 PM EDT | TSTM WND DMG | Wellesley, MA | 2 LARGE BRANCHES AND A COUPLE OF WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 282020
SVRBOX
MAC009-017-021-025-282100-
/O.NEW.KBOX.SV.W.0116.070728T2019Z-070728T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SOMERVILLE...NEWTON...FRAMINGHAM...
CAMBRIDGE...
NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BROOKLINE...
NORTHERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 500 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NATICK AND
FRAMINGHAM...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WELLESLEY AND DOVER BY 425 PM EDT...
NEEDHAM BY 430 PM EDT...
NEWTON BY 435 PM EDT...
WATERTOWN AND BROOKLINE BY 440 PM EDT...
CAMBRIDGE...BELMONT AND ARLINGTON BY 445 PM EDT...
SOMERVILLE BY 450 PM EDT...
THIS THUNDERSTORM WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4241 7096 4239 7095 4236 7095 4235 7096
4220 7138 4231 7145 4248 7098 4241 7094
TIME...MOT...LOC 2019Z 243DEG 25KT 4228 7134
$$
WTB1 follow-up statement
000
WWUS51 KBOX 282043
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT SAT JUL 28 2007
MAC009-017-021-025-282100-
/O.CON.KBOX.SV.W.0116.000000T0000Z-070728T2100Z/
ESSEX MA-NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-
439 PM EDT SAT JUL 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MIDDLESEX...NORTHERN SUFFOLK...NORTH CENTRAL NORFOLK
AND EXTREME SOUTH CENTRAL ESSEX COUNTIES...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NEWTON...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALLSTON...CAMBRIDGE...BACK BAY AND ROSLINDALE BY 445 PM EDT...
CHARLESTOWN...SOMERVILLE AND SOUTH BOSTON BY 450 PM EDT...
EAST BOSTON...CHELSEA AND EVERETT BY 455 PM EDT...
THIS THUNDERSTORM WILL PRODUCE LOCALLY HEAVY DOWNPOURS WHICH COULD
CAUSE STREET AND POOR DRAINAGE FLOODING.
THIS STORM PRODUCED NICKEL SIZE HAIL IN HOPKINTON AND BROUGHT TREES
AND WIRES DOWN IN FRAMINGHAM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
CENTRAL RHODE ISLAND.
LAT...LON 4241 7096 4239 7095 4236 7095 4235 7096
4220 7138 4231 7145 4248 7098 4241 7094
TIME...MOT...LOC 2039Z 243DEG 25KT 4234 7117
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:07 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 28, 4:07 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT SAT JUL 28 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL CONTINUE TO PUMP HUMID AIR INTO OUR REGION SUNDAY AND MONDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. THEREAFTER...DRIER WEATHER IS EXPECTED ALONG WITH SEASONABLY WARM TEMPERATURES. THE NEXT CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE FRIDAY AND OR SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... *** SEVERE TSTM WATCH IN EFFECT UNTIL 8 PM *** AT 330 PM LINE OF TSTMS FROM BVY-BOS-ORH-IJD WILL REMAIN ORGANIZED AND EXPECTED TO ENTER RI AND SOUTHEAST MA THROUGH 5 PM. LATEST MESO-ANALYSIS INDICATES DEEP MOISTURE CONVERGENCE MAXIMIZED FROM EASTERN CT EXTENDING NORTHEAST TO CAPE ANN AT 3 PM. IN ADDITION...AXIS OF 2000 J/KG OF SB CAPE OVER THE SAME AREA. THUS...STORMS WILL ADVANCE SOUTHEAST INTO PROVIDENCE-TAUNTON- MARSHFIELD AREA EARLY THIS EVENING. ALTHOUGH...SEVERE THREAT MAY BE LOWER ACROSS THIS AREA...AS GREATEST WIND SHEAR ASSOCIATED WITH MID LEVEL VORTEX LOCATED WELL TO THE NORTH ACROSS NORTHERN MA AND NH. HOWEVER...SB CAPE OF 2000 J/KG MAY YIELD ONE OR TWO STRONG STORMS ACROSS RI AND SE MA THIS EVENING. MAIN THREAT WITH STORMS THIS EVENING WILL BE DAMAGING WINDS...VERY HEAVY RAIN WITH LOCALIZED FLOODING AND LARGE HAIL. IN ADDITION...WE ARE WATCHING A FAIRLY LARGE SCALE STATIONARY OUTFLOW BOUNDARY JUST SOUTH OF THE MASS PIKE ACROSS SOUTHERN ORH COUNTY EASTWARD TO NORWOOD...BLUE HILLS INTO NORTHERN PLYMOUTH COUNTY. STRONG STORMS EXITING ORH COUNTY AND WINDHAM COUNTY AT 330 PM WILL HAVE TO BE WATCHED AS THEY MOVE OVER THIS LOW LEVEL BOUNDARY...WHICH MAY PROVIDE LOW LEVEL ROTATION. OTHERWISE...CONVECTION WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND LACK OF SHEAR TO KEEP STORMS FIRING. ALSO...WE WILL CANCEL FLASH FLOOD WATCH FOR HARTFORD AND HAMPDEN COUNTIES...AS NOT MUCH CONVECTION UPSTREAM FROM THIS LOCATION. BULK OF HEAVY RAIN TODAY FELL JUST TO THE SOUTH ACROSS NEW HAVEN AND FAIRFIELD COUNTIES. A WARM AND MUGGY NIGHT WITH TEMPS ONLY FALLING INTO THE 60S AND LIKELY NOT BELOW 70 IN BOSTON. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... MID LEVEL VORTEX HAS BECOMES AN OPEN WAVE AND LIFTS INTO ME AND NEW BRUNSWICK AS IT DISSIPATES SUNDAY MORNING. HOWEVER...SURFACE FRONT STALLS ACROSS THE INTERIOR...WHICH WILL LIKELY BECOME THE FOCUS FOR AFTERNOON CONVECTION. NAM AND GFS IN GOOD AGREEMENT ON THIS FEATURE. HOWEVER...MODELS DIFFER ON AXIS OF INSTABILITY...WITH NAM ACROSS NORTHERN MA AND SOUTHERN NH WHILE GFS IS FARTHER SE OVER EASTERN MA AND RI. CLOSE INSPECTION OF GFS SEEMS TO HAVE A SFC TD BULLSEYE IN NE RI WHICH CAUSES THE AXIS OF INSTABILITY TO BE FARTHER SE THAN THE NAM. AS FOR NOW WE WILL LEAN TOWARD THE NAM WITH GREATEST INSTABILITY AND CONVERGENCE CLOSER TO THE STALLED BOUNDARY OVER NW CT/NORTHERN MA AND SRN NH. THIS MATCHES UP WELL WITH LATEST HPC QPF. GIVEN THE LACK OF CHANGE IN AIRMASS...ANY SHOWER OR TSTM WILL HAVE THE POTENTIAL FOR HEAVY DOWNPOURS. DESPITE A WEAK SHORT WAVE MOVING SE INTO NY AND PA SUNDAY AFTERNOON...SLIGHT HEIGHT RISES OCCUR OVER NEW ENGLAND IN RESPONSE TODAY/S MID LEVEL VORTEX EXITING THE AREA. THIS YIELDS WARMING TEMPS ALOFT ALONG WITH DECREASING WIND SHEAR. THEREFORE...CONVECTION SHOULD BE LESS ROBUST SUNDAY AFTERNOON AND LESS IN AREAL CONVERGE THAN TODAY. ANOTHER WARM AND MUGGY DAY WITH HIGHS INLAND CLIMBING INTO THE MID 80S ALONG WITH DEW PTS AROUND 70 && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... ANOTHER SHORT WAVE KEEPS UPPER TROFFINESS ANCHORED ACROSS NORTHEAST. WEAK FRONTAL BOUNDARY ALSO STALLS ACROSS NEW ENGLAND SUN THROUGH PERHAPS MON NIGHT/TUE TIME FRAME...BEFORE STARTING TO SLIDE EAST. THUS LOOKS LIKE SOME LOW LEVEL CONVERGENCE OF HI PW AIR IN AT LEAST MODERATELY UNSTABLE ENVIRONMENT THROUGH THIS PERIOD. HAVE TAPERED POPS BACK A BIT FOR SUNDAY SINCE FORCING A LITTLE WEAK AS REGION IN BETWEEN SHORT WAVES. MAY SEE CONTINUED THREAT FOR LOCALLY HEAVY RAIN SUNDAY THROUGH MONDAY OR MONDAY NIGHT. HAVE STAYED CLOSE TO MAV VALUES FOR TEMPERATURES. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... MVFR CONDITIONS IN SCATTERED TSTMS THIS EVENING. THEN IFR CONDITIONS REDEVELOP LATER TONIGHT IN SULTRY AIRMASS. LOW CLOUDS AND FOG SHOULD LIFT INTO A MARGINAL MVFR-VFR CEILINGS SUNDAY AFTERNOON. LOCAL IFR CEILINGS AND VSBY PSBL SUNDAY AFTERNOON WITH SCATTERED TSTMS. IN THE LONGER TERM...A HUMID AIR MASS WILL AID DEVELOPMENT OF NIGHTTIME LOW CLOUDS AND FOG THROUGH MONDAY NIGHT. IN ADDITION...THERE SHOULD BE SUFFICIENT INSTABILITY TO WARRANT A RISK OF THUNDERSTORMS SUNDAY THROUGH MONDAY. && .MARINE... S-SE WINDS OF 10 KT OR LESS TONIGHT AND SUNDAY ALONG WITH SEAS 2 FT OR LESS. MAIN HAZARD WILL BE STRONG STORMS EARLY THIS EVENING ACROSS EASTERN MA WATERS FROM CAPE ANN SOUTH TO CAPE COD BAY. LATER TONIGHT AND SUNDAY MORNING...LOCALLY DENSE FOG MAY LOWER VSBY TO 1 NM OR LESS. LOOKS FAIRLY QUIET IN THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD...WITH THE MAIN CONCERN BEING AREAS OF DENSE FOG. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...THOMPSON AVIATION...NOCERA/THOMPSON MARINE...NOCERA/THOMPSON
Hazardous weather outlook, Jul 28, 1:45 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 145 PM EDT SAT JUL 28 2007 MAZ022-NHZ011-012-015-291745- BARNSTABLE MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 145 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING ACROSS THE INTERIOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ002>008-010-012>021-026-RIZ001>007-291745- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 145 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-MAZ009-011-291745- HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- 145 PM EDT SAT JUL 28 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE STORMS MAY MOVE OVER THE SAME LOCATIONS WHICH WILL BRING LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...REMAIN POSSIBLE FROM SUNDAY THROUGH TUESDAY. SEVERAL THUNDERSTORMS ON SUNDAY AFTERNOON COULD PRODUCE STRONG WIND GUSTS FROM THE CONNECTICUT RIVER VALLEY INTO THE WORCESTER HILLS AS WELL AS POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-236-237-250-RIZ008-291745- BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- BLOCK ISLAND RI- 145 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE WATERS FROM NEAR BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE SQUALLY WINDS AND LARGE HAIL. WIDELY SCATTERED THUNDERSTORMS MAY ALSO MOVE ACROSS THE REMINDER OF THE WATERS TO PLYMOUTH AND CAPE COD BAY. IF WEATHER CONDITIONS DETERIORATE...HEAD TO SAFE HARBOR AS QUICKLY AS POSSIBLE. IN ADDITION...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF A MILE AT TIMES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232>235-254-255-270-MAZ023-024-291745- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- DUKES MA-NANTUCKET MA- 145 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF A MILE AT TIMES THIS AFTERNOON AND TONIGHT. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE COASTAL WATERS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. AREAS OF FOG ARE EXPECTED EACH NIGHT THROUGH MONDAY NIGHT. THE FOG MAY REDUCE THE VISIBILITY TO BELOW 1/4 MILE AND BECOME A MARINE NAVIGATION HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK HAS BEEN ACTIVATED FOR SIGNIFICANT WEATHER OUTSIDE THIS AREA. HOWEVER...IF SIGNIFICANT WEATHER DOES OCCUR IN THIS AREA...SPOTTERS ARE ENCOURAGED TO REPORT THESE CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. EVT
In the hours before
Special weather statement, Jul 28, 1:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 146 PM EDT SAT JUL 28 2007 CTZ002>004-MAZ012-281845- HARTFORD CT-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 146 PM EDT SAT JUL 28 2007 AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR ELLINGTON TO NEAR ROCKY HILL. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... STAFFORD AND TOLLAND BY 200 PM EDT... WILLINGTON AND UNION BY 210 PM EDT... WILLIMANTIC AND STORRS BY 220 PM EDT... DUDLEY AND WINDHAM BY 230 PM EDT... WEBSTER AND WOODSTOCK BY 240 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. WTB
Special weather statement, Jul 28, 1:59 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT SAT JUL 28 2007 MAZ005-014-015-281830- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 159 PM EDT SAT JUL 28 2007 AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH. THE THUNDERSTORM WAS NEAR NATICK...OR ABOUT 6 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... NEWTON AND WESTON BY 210 PM EDT... WATERTOWN AND BELMONT BY 220 PM EDT... MEDFORD AND SOMERVILLE BY 230 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. WTB
Local storm report, Jul 28, 2:01 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD LEOMINSTER 42.52N 71.77W
07/28/2007 WORCESTER MA AMATEUR RADIO
STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
OF WATER
0115 PM LIGHTNING MIDDLETON 42.60N 71.02W
07/28/2007 ESSEX MA AMATEUR RADIO
DPW HIT BY LIGHTING
0126 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY
0124 PM FLOOD LYNNFIELD 42.54N 71.04W
07/28/2007 ESSEX MA AMATEUR RADIO
MODERATE FLOODING ON MAIN STREET
0129 PM LIGHTNING IPSWICH 42.68N 70.83W
07/28/2007 ESSEX MA AMATEUR RADIO
BRUSH FIRE ON BIRCH LANE
0129 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON TOPSFIELD ROAD
&&
WSIMPSONLocal storm report, Jul 28, 2:15 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD LEOMINSTER 42.52N 71.77W
07/28/2007 WORCESTER MA AMATEUR RADIO
STREET FLOODING AT A FEW INTERSECTIONS WITH 2 TO 3 FEET
OF WATER
0115 PM LIGHTNING MIDDLETON 42.60N 71.02W
07/28/2007 ESSEX MA AMATEUR RADIO
DPW HIT BY LIGHTING
0124 PM FLOOD LYNNFIELD 42.54N 71.04W
07/28/2007 ESSEX MA AMATEUR RADIO
MODERATE FLOODING ON MAIN STREET
0126 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TRESS DOWN ON DONA AND MIDDLETOWN ROADS BLOCKING ROADWAY
0129 PM LIGHTNING IPSWICH 42.68N 70.83W
07/28/2007 ESSEX MA AMATEUR RADIO
BRUSH FIRE ON BIRCH LANE
0129 PM TSTM WND DMG BOXFORD 42.67N 70.99W
07/28/2007 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON TOPSFIELD ROAD
0151 PM FLASH FLOOD TOPSFIELD 42.64N 70.96W
07/28/2007 ESSEX MA AMATEUR RADIO
RTE 1A HEAVY SREET FLOODING
0205 PM LIGHTNING PEABODY 42.53N 70.97W
07/28/2007 ESSEX MA AMATEUR RADIO
PERSON STRICK BY LIGHTING ON NICHOLSON STREET
&&
WSIMPSONSpecial weather statement, Jul 28, 2:49 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 249 PM EDT SAT JUL 28 2007 CTZ003-004-MAZ004-012-281915- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 249 PM EDT SAT JUL 28 2007 AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR UNION...OR ABOUT 13 MILES NORTHEAST OF MANSFIELD CONNECTICUT...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... SOUTHBRIDGE AND STURBRIDGE BY 300 PM EDT... CHARLTON AND DUDLEY BY 310 PM EDT... OXFORD AND AUBURN BY 320 PM EDT. THESE THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY DOWNPOURS THAT COULD CAUSE FLOODING OF STREETS AND POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND RHODE ISLAND. WTB
Special weather statement, Jul 28, 3:15 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT SAT JUL 28 2007 CTZ003-004-MAZ005-012-RIZ001-282015- CENTRAL MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 315 PM EDT SAT JUL 28 2007 AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM NEAR OXFORD MASSACHUSETTS TO COLUMBIA CONNECTICUT...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF WORCESTER TO 3 MILES WEST OF WILLIMANTIC...MOVING NORTHEAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... OXFORD...DUDLEY...EASTFORD AND ASHFORD BY 320 PM EDT... WEBSTER...SUTTON...WOODSTOCK AND CHAPLIN BY 330 PM EDT... WESTBOROUGH AND MILLBURY BY 340 PM EDT... FRAMINGHAM...NORTHBRIDGE AND PUTNAM BY 4 PM EDT... ASHLAND...UXBRIDGE AND BURRILLVILLE BY 415 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND. WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:44 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jul 28, 11:25 AM EDT | Flash Flood Watch | BOX | Hampden | 4 hr |
| Jul 28, 12:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 50 min |
| Jul 28, 1:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 1:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 55 min |
| Jul 28, 2:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 56 min |
| Jul 28, 4:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 28, 4:59 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jul 28, 5:07 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 38 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.